MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code relates to problem code for the reported event of catheter broken.The device has been received for analysis; however, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallstent biliary partially covered stent was to be used to treat a lesion due to cholangiocarcinoma during a stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the delivery system broke.The procedure was completed using a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A fully constrained wallstent biliary stent and delivery system was returned for analysis.Visual analysis of the returned device found that the blue outer sheath was detached from the valve body.An adhesive fillet was noted around the entire circumference of the valve body, indicating proper application of adhesive.The clear outer sheath was found to be curved.Functional examination found that it was possible to manually deploy the device by retracting the outer sheath without issue.No issues noted with the stent and no other issues were noted with the device.The noted damages to the returned device were likely due to anatomical or procedural factors, such as tight anatomy, encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7010405
Report Number3005099803-2017-03397
Device Sequence Number18994684
Product Code FGE
UDI-Device Identifier08714729317937
UDI-Public08714729317937
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2019
Device Model NumberH965431100
Device Catalogue Number43110
Device Lot Number0020335905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1